MAUDE Adverse Event Report: COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817748001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during intubation of the catheter, the catheter was kinked and the catheter could not be placed.The catheter was not repaired, there was no leak, tego was not utilized, and there was no luer adapter issue.The product was replaced.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during intubation of the catheter, the catheter shaft was kinked and the catheter could not be placed.The catheter was not repaired, there was no leak, tego was not utilized, and there was no luer adapter issue.The patient was treated under local anesthesia.Betadine was the cleaning agent used on the device.No other defects or damages were found on the product.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.The insertion site was treated with betadine prior to product placement.Flushing was not done prior to use.The product was replaced with the same product id (identifier) and lot on the same day, and this resolved the issue and the treatment was completed.There was no blood loss.A blood transfusion was not required.No medical intervention or treatment was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter kit, with the cannula of the permcath being noticeably kinked.Aside from this kink, there appeared to be no abnormalities with the catheter or the additional items from the kit.(guidewire, sheath, needle etc.) it was reported that the catheter was kinked.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20257166
Report Number1282497-2024-00397
Device Sequence Number20836485
Product Code LFJ
UDI-Device Identifier10884521009868
UDI-Public10884521009868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model Number8817748001
Device Catalogue Number8817748001
Device Lot Number2103600122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Supplement Date Received by Manufacturer09/10/2024
11/08/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date09/25/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight68 KG